Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 47, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Nov 29, 2016, 3:42 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2016, 3:42 AM CST (09:42 UTC)
- Expired
- Nov 29, 2016, 3:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
666 WHUS74 KBRO 290942 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 342 AM CST TUE NOV 29 2016 ...ELEVATED SEAS CONTINUE ON THE GULF... .RESIDUAL SEAS WILL REMAIN ABOVE CRITERIA THROUGH LATE MORNING. GMZ150-155-170-175-291700- /O.NEW.KBRO.SC.Y.0047.161129T0942Z-161129T1700Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 342 AM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING. * WINDS...SOUTH AROUND 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
244 WHUS74 KBRO 291526 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 926 AM CST TUE NOV 29 2016 ...ELEVATED WINDS AND SEAS CONTINUE ON THE GULF WATERS... .WINDS HAVE NOT YET BEGUN SUBSIDING...THOUGH THEY ARE STILL EXPECTED TO DO SO BY AROUND MID-DAY. RESIDUAL SEAS WILL REMAIN ABOVE CRITERIA THROUGH MID-AFTERNOON. GMZ150-155-170-175-292100- /O.EXT.KBRO.SC.Y.0047.000000T0000Z-161129T2100Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 926 AM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...SOUTH AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES/SEAS...6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 53
500 WHUS74 KBRO 292115 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 315 PM CST TUE NOV 29 2016 ...STRONG WINDS AND HAZARDOUS SEAS TO ARRIVE EARLY ON WEDNESDAY... .A COLD FRONT WILL SWEEP THROUGH THE LOWER TEXAS COASTAL WATERS LATE TONIGHT AND EARLY WEDNESDAY MORNING. STRONG NORTHERLY WINDS WILL QUICKLY DEVELOP IN ITS WAKE...WITH BUILDING SEAS. GMZ150-155-170-175-300900- /O.EXP.KBRO.SC.Y.0047.000000T0000Z-161129T2100Z/ /O.NEW.KBRO.SC.Y.0048.161130T0900Z-161201T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 315 PM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY. * WINDS...NORTH AT 20-26 KNOTS WITH GUSTS TO AROUND 30 KNOTS. GUSTS MAY BRIEFLY APPROACH GALE FORCE WEDNESDAY MORNING. * WAVES/SEAS...BUILDING TO 8 TO 10 FEET BY LATE WEDNESDAY MORNING...THEN SLOWLY SUBSIDING THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-300900- /O.NEW.KBRO.SI.Y.0047.161130T0900Z-161130T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 315 PM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY. * WINDS...NORTH AT 19 TO 24 KNOTS WITH CHOPPY TO ROUGH BAY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 53
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 28, 11:18 PM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Nov 28, 11:18 PM CST, 4 hours 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
1118 PM CST Mon Nov 28 2016
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...A weak frontal boundary lies across the middle of
the area, but there should be little additional movement toward the
Lower Valley tonight. Elevated dew points under initially mostly
clear skies and a low level inversion will promote fog near the
coast. Winds should remain no less than 5 to 10 mph however, at
least slightly hindering denser fog. Still, may see visibility drop
to a half mile at the TAF sites for a few hours around dawn, along
with the advection of low level marine based clouds. Conditions will
improve mid morning as winds increase again.
&&
.PREV DISCUSSION... /issued 526 PM CST Mon Nov 28 2016/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Below average confidence still for dense fog at the
TAF sites, though MVFR after midnight and tempo IFR look pretty
good and were included in the TAFs. A frontal boundary is moving
into the Ranchlands and Brush Country with lower dew points, but
the HRRR for example doesn't quite bring it through.
PREV DISCUSSION... /issued 253 PM CST Mon Nov 28 2016/
SHORT TERM (Tonight through Tuesday Night): Base of upper trough
moving across NC Texas with the strong LLJ getting shunted
eastward. This shows up nicely on local doppler radar with veering
winds gradually spreading west to east through the morning. The
associated cold front, moving through the Hill country and into SC
Texas, is expected to slow down and pull up stationary over the
CWA later tonight. This will set the stage for fog development
after midnight as light SE winds usher in very shallow but high
dew point air. Models are a bit indifferent if there will be a low
stratus deck or the potential of dense fog. The favored areas
will be across the Mid and Lower Valley in the vicinity of the
anticipated stalled front. Models also show the worse conditions
around and shortly after sunrise when saturation reaches its peak.
Confidence is slight below average to issued a dense fog advisory
at this time with model uncertainty. With the front passing
through approximately half of the CWA temperatures will cooler
across the NW Zones with another much above normal night in the SE
half.
The next upstream shortwave tracks across Texas later Tuesday with a
stronger cold front moving through the CWA Tuesday night. A non
eventful day is on tap with mostly cloudy to cloudy skies in the
morning with partial clearing in the east later in the afternoon as
low level moisture is shown to increase. the front is not expected
to bring rain with depth of the moisture remain below 850mb.
However, some streamer showers may develop over the Coastal waters
tomorrow night with a few possibly moving into the Lower Valley.
Otherwise, another warm day is in store with temperatures ranging in
the mid 80 to upper 80s and a few locals reaching 90 degrees in the
Mid Valley if the sun breaks out in time.
LONG TERM (Wednesday through Monday):
Beginning of the long term starts with the passage of the finale
of the cold front passage Wednesday morning. Still looks like
precipitation will be limited to mainly offshore waters. Dry air
sweeps in fairly quickly during the afternoon, so skies should be
nearly clear by sunset. This will provide for good radiational
cooling Wednesday night, with lows either side of 50 degrees. Weak
onshore flow returns on Thursday, slowly building cloud cover from
the coast inland.
The weekend forecast is still muddled by a considerable upper low
dropping into northwest Mexico. Most models are fairly consistent
with the low stalling across northwest Mexico most of the weekend,
with hints that it finally ejects starting Monday. This setup will
induce coastal troughing just offshore from south Texas for the
weekend, which produces a good overrunning pattern. Friday and
Saturday, all models are in good agreement on widespread
light rainfall for the region. Now the outlier model is the EC,
which depicts the cutoff low not really cutting off and quickly
jumping into the central US by Sunday. This would bring the
moisture to an end early and leave a drier Sunday and Monday. As
this seems to be the outlier of the remaining models, have opted
to discount the EC model, in favor of a blend of the remaining
models, which keep moisture and rainfall in the region through
Monday. With this in mind, have pushed PoP chances back up to low
end likely through Monday, before tapering off for Tuesday as the
cutoff low finally ends.
MARINE:
Now through Tuesday Night: South winds and the high seas will
continue to lower tonight as a cold front approaches the coastal
bend but residual higher seas may linger until between 9 pm and
midnight maintaining SCA's offshore. the front pulls up stationary
and will be waiting for a reinforcing high pressure to push it
through around late Tuesday night or by sunrise Wednesday. In
advance of the wind shift expect a moderate southeast flow with a
moderate sea maybe high enough to warrant exercise caution
conditions. Small craft advisories are likely to be issued for the
early Wednesday cold front passage.
Wednesday through Friday: Winds behind the front Wednesday morning
will jump quickly to 20 to 25 knots, while seas jump to 8 to 10
feet with higher swells late in the afternoon. Conditions will
relax fairly quickly Wednesday night with onshore flow returning
Thursday morning. The coastal trough will develop by Friday
morning, with agitated conditions forecast through much of the
weekend. Seas will jump up to 9 to 12 feet for the weekend, with
winds onshore of 20 to 25 knots.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 3 AM CST Tuesday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
54Hazardous weather outlook, Nov 28, 4:09 PM CST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 409 PM CST MON NOV 28 2016 TXZ248>257-292215- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 409 PM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES. AREAS OF DENSE FOG MAY DEVELOP ACROSS EASTERN SECTIONS AS WELL AS THE RANCHLANDS AND BRUSH COUNTRY TONIGHT. PATCHY FOG WILL BE POSSIBLE ELSEWHERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ELEVATED RISK OF RIP CURRENTS IS LIKELY ALONG AREA BEACHES TUESDAY THROUGH SUNDAY. FOG...SOME DENSE...WILL BE POSSIBLE ACROSS THE COUNTY WARNING AREA TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-292215- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 409 PM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST ON THE GULF THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP WEDNESDAY AND WEDNESDAY NIGHT IN WAKE OF A COLD FRONT. SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP ON THE GULF FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:15 PM CST | Small Craft Advisory | BRO | 30 hr | |
| Nov 29, 3:15 PM CST | Small Craft Advisory for Winds | BRO | 21 hr |
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.